Aa
Aa
A
A
A
Close
643717 tn?1224554218

question about sub

Hey everyone, hope all is well. This is day 16 for me on the sub and i saw my dr today. among other things we talked about was this website as i tell him i've learned alot of important things about the use of sub on this site and that everyone here truely seems down to earth and really cares about each other, as were all in the same boat, sort of. Among what we talked about was my concern about the  " severe wd's " from the sub when it is finally time to stop. Again, this is only my 16th day on it and im doing 6 mg per day, down from 16mg a day. I'm doing fine, no wd's, no cravings for the hydro's, go to work, play with the kids, pretty much just back to being " normal ' , whatever that is...lol..!!.  I also have been on seraquel and trazadone to sleep since getting out of detox, and since i started the sub, I have NOT taken ONE of those to sleep as im getting about 6-8 hrs a sleep a night just from being on the sub. I'm still taking the 20 mg lexapro for the depression though, but thats it. My dr said im getting too worried about the wd's when i stop (from what i've learned from you guys). He asked me then to post a question on how did those of you on the sub, finally stop (taper off) as im sure it worked wonders for most of you, AND that most of you did not experience severe wd's ( at least i hope not !! ). Like i said its only my 16th day and i know ill be probably be on it for a while longer, and i dont have a problem with it as long as I feel good, and i dont have any craving to use again. I go to a one on one with my dr once a week, and am going to start those group meetings hopefully in a few days. Thanks, Mark...
39 Responses
Avatar universal
In my opinion what sub does is mask withdrawal for however long you use it.. at some point during sub use your become addicted to it and then you suffer coming off it.  The only reason its able to mask w/d is because its an opiate.. and with opiates come addiciton just like any other opiate.. Its a very useful tool for some and I give it its credit for helping addicts stop their mental addiction and drug seeking ways and allows time to mentally live without your drug of choice, but physically its far worse to come off of.  A slow sub taper is what I did, 2mg ever month or every other month and at the end it was the most difficult detox I have ever experienced... physically and mentally I was unprepared for what the sub detox entailed.. but thankfully Im feeling a lot better at day 47..however its been 47 days of withdrawal physical and emotional.. I dont think you would find 47 days of physical symptoms with vicodin withdrawal
614557 tn?1243708351
I keep reading the same stories, and I will keep saying this- Suboxone has a very low success rate when used in a rapid detox situation.Significant brain changes occur while on opiates that takes allot of time and hard work to heal from.
If you have taken opiates for a year or more, do you honestly think your brain and body are going to heal and go back to normal in a month? We have abused ourselves with drugs that alter our lives significantly- there is no easy answer or cure.
I really wish doctors realized that they are causing a great deal of harm by trying to use Sub as a quick remedy.It is a tool that should be used along with a well rounded recovery program.There are no guarantees, but putting your addiction in remission will have much greater success if you are educated on Suboxone correctly.Go to www.naabt.org There is a ton of useful information on Suboxone and a forum of people who have used it successfully.
Avatar universal
This question is completely not argumentative and purely curious.  Can anyone tell me what proof is there that your brain heals on suboxone?  Or chemically how your brain can heal from an opiate addiction while taking an opiate??  Surpressing the high you get from opiates is a fantastic way to deal with addictive behavoir, but while taking sub you are still feeding your brain an opiate.  
214607 tn?1287677559
Well, you may not get too many responses that will make you feel better about the sub. To be honest, I would say that more on here don't praise it as much. The w.d from sub can be 10x's worst then that of your original DOC. But it all depends on how long you stay on it. And how much you are taking. I did a 21 day treatment with sub but was on it for about 27 days total. I started out with 16mgs a day and by day 3, I was down to half that, and so on and so forth. By the 27th day, I was taking less then 1mg, every other day until I could sleep for about 4 days without the sub. Sub has a 25-36hr half life. So when you stop it, its still in your system for another 36 hrs. And you will still feel its effects for about that long, then any left over w.d will kick in. So when you stop, make sure you wait a good 3 days, before you start jumpin for joy that you by-passed the w.d. I had w.d, not as bad as before, but I had it and it wasn't all that great. But It was way more managable then anything else.

In my own opinion, no one can eliminate w.d altogether. No one.  But you can reduce its wrath. Just taper to as lil as you can, and do NOT stay on it long term. The people who have had the best expereince with the sub, are those who only took it for less then a month. Good luck;....
617347 tn?1331293081
i  can see the point that refusingbondage is making..in fact, i was wondering just about the same.

i've just been in that page and ok, it's similar to any advertising page for  whatever  the stuff and full of successful stories like if it were some magic discovery of the century  ( i gonna believe they are as true as the ones from people rejecting it after taking it ... ) .

and yours, shelwoy is one of the succesful ones, but you're still on it after a year , are you ? may i ask you why ?  or it's just that one has to be depending  on sub for a long, long time to recover from opiates while on  sub ... i don't understand it since you are still needing an opiate replacement...how can we talk of something succesful until you'll live without it ? if i can ask it...
Avatar universal
I was a walking advertisement for suboxone while I was on it for 2 years.  I thought it was a miracle.  I found my sub doctor through the www.naabt.org site when searching for detox centers, I found that site and thought - wow.. in office.. I dont have to check in to detox .. and no withdrawal.. im in.  I was very close to the sub doc as I saw him once or twice a month for two years.. I am not saying sub doesnt have its place there are still heroine addicts I know who I recommend sub to all the time -- because it does help you learn to live without your drugs (except for the suboxone) -- but without expecting it or even knowing its happening to you,you become very addicted to sub and it has a much stronger hold on you than most other painkillers and this seems to be something the naabt.org or suboxone.com or the sub doctors do not fully explain to their patients.  Just my opinion though.    
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.